Skip navigation
Currently Being Moderated

After Effects running TERRIBLY on HP Pavillion DV8 notebook - Please Help!

Jan 22, 2010 2:23 PM

I got a shiny new laptop to run all of my apps.  Everything is running GREAT (3DSMax, Maya, etc), but AE is running extremely slow.

 

It seems to be a video problem (but I'm not sure), for example, with only one blank (completely empty) comp created the screen has problems refreshing when I am simply MMB dragging the canvas around.  I cannot create 8 distributed shape layers and select an manipulate them without everything moving extremely slow.  This is all within a 720p comp (1280x720px).

 

Here's my PC specs:

Intel core i7 Q720 @1.6GHz

8.00 GB RAM

64-bit Windows 7 Home Premium

1 TB HDD (2x500 GB)

NVIDIA GeForce GT 230M display adapter

 

The notebook is essentially brand new and like I said it is running extremely well with my Autodesk stuff

_______

Here's what I have done:

AE CS4 is updated to 9.0.2.42 (licensed)

 

AE prefs:

Hardware accelerate composition, layer, and footage panel is ON

overflow volume is set to 2nd physical harddrive

disk cache is also set to 2nd physical HDD

interface gradients are OFF

multiprocessing is ON

 

Turning off the fancy interface options for Windows (performance options) doesn't help

Graphics card driver apparently can't be updated beyond HP imposed standard (all updates have been applied)

All Adobe master collection updates have been applied

_______

 

And I get the problem with OpenGL ON, OFF, and even in WIREFRAME

 

I need AE more than any other app, and right now it is virtually unusable.  I have tried everything that I can think of.

 

PLEASE HELP!!!!!!  And thank you

 
Replies
  • Currently Being Moderated
    Jan 22, 2010 2:41 PM   in reply to Chas Naylor

    Try temporarily removing the Open GL plugin altogether from the Plugins folder, restarting AE after doing so.

     

    Try turning multiprocessing off.

     

    Investigate options for replacing the graphics card driver, even if it's not officially sanctioned by HP.  Go direct to NVIDIA and see what is available.

     
    |
    Mark as:
  • Currently Being Moderated
    Jan 22, 2010 2:56 PM   in reply to Chas Naylor

    Read this post about memory allocation, and see if it helps.

     

    Also, are you using a Wacom tablet?

     
    |
    Mark as:
  • Currently Being Moderated
    Jan 22, 2010 8:01 PM   in reply to Chas Naylor

    > Could the wacom driver have something to do with it? (It is an intuos 3)

     

     

    Perhaps. Wacom and Adobe have identified a problem with some Wacom drivers.

     

    There's a thread here about the Wacom driver problem:

    http://forums.adobe.com/message/2429829

     
    |
    Mark as:
  • Currently Being Moderated
    Oct 6, 2010 8:18 AM   in reply to Chas Naylor

    The After Effects CS4 (9.0.3) update fixes several problems, including a problem with Wacom drivers and After Effects performance.

     
    |
    Mark as:
  • Currently Being Moderated
    Jun 30, 2011 7:59 PM   in reply to Todd_Kopriva

    ahh that did it.. didn't know wacom have such a problem with adobe. how to lose cellulite

     
    |
    Mark as:

More Like This

  • Retrieving data ...

Bookmarked By (0)

Answers + Points = Status

  • 10 points awarded for Correct Answers
  • 5 points awarded for Helpful Answers
  • 10,000+ points
  • 1,001-10,000 points
  • 501-1,000 points
  • 5-500 points